HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Acne (http://www.healthboards.com/boards/acne/)
-   -   Zoloft and or Hormone Therapy for Male Adult Acne (http://www.healthboards.com/boards/acne/3624-zoloft-hormone-therapy-male-adult-acne.html)

acnesucks 06-03-2003 08:35 PM

Zoloft and or Hormone Therapy for Male Adult Acne
 
A friend of mine asked their dermatologist what they would do to treat my acne...long story short, he ended up declaring that he would recommend ZOLOFT and/or ESTRIOL (some kind of estrogen shot etc.).

Apparently he feels that my acne is caused by emotional and nervous sytem stress and elevated hormone levels. My current derm believes that my problem is hormones but that it's my skin's reaction to the hormones NOT an excessive level.

Anyway, HAS ANYONE HEARD OF ZOLOFT AND/OR ESTROGEN FOR ADULT MALE ACNE.

Thanks to all!

blueeyedbia 06-03-2003 11:09 PM

Have you tried any herbs/vitamins for this? Vitamin C is a good one. Saw Palmeto is another one for men.

[This message has been edited by blueeyedbia (edited 06-04-2003).]

poreoilyme 06-04-2003 12:53 AM

I take Zoloft, and while it has been a lifesaver for helping prevent migraines and depression, it is definitely not a cure for acne by any means. In fact, I don't think it affects it one way or the other, and is totally unrelated. However, if your skin problems are due to stress or depression, then it might help. I just wanted to point out that Zoloft is not designed to treat acne.

[This message has been edited by poreoilyme (edited 06-04-2003).]

iwannacookie 06-04-2003 07:03 AM

while on a high dosage of klonopin which is in the same category as xanax for really bad general anxiety, i noticed that my acne got better. but when i got off it due to my mind feeling like it was in a fog most of the time, my acne did get a bit worse. i think usage of this drug can cause liver problems and it can really cloud your mind. so taking it to relieve stress only and therefore possibly to relieve acne is not a good idea.

i meant to add that, in general, taking psychiatric drugs to treat acne doesn't sound like a good idea to me. because it can have adverse affects on your mind and can cause liver problems.

[This message has been edited by iwannacookie (edited 06-04-2003).]


All times are GMT -7. The time now is 07:47 PM.